Alert archive / Alabama / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 157, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 15, 2010, 12:10 PM CDT for Pickens County, Alabama. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2010, 12:10 PM CDT (17:10 UTC)
- Expired
- Jun 15, 2010, 12:45 PM CDT
- In force
- 35 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
County Pickens County, AL
The radar
The Columbus AFB radar (KGWX), 72 km from the middle of the area, began a volume at 17:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 5.2 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2607 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1028 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 12:05 PM CDT, 5 minutes earlier.
Area forecast discussion, Jun 15, 12:05 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1205 PM CDT TUE JUN 15 2010 .UPDATE...MORNING UPDATE. && .DISCUSSION... WENT AHEAD AND RAISED POPS THROUGHOUT THE NORTHWESTERN PORTIONS OF THE CWA TO REFLECT THE CONVECTIVE DEVELOPMENT AHEAD OF A BOUNDARY THAT WAS ANALYZED AT 13Z THIS MORNING. ALSO TWEAKED TEMPS A BIT TO REFLECT CURRENT TEMPERATURES...BUT OVERALL TEMPS LOOK GOOD ACROSS THE BOARD. ANY STORM THAT DEVELOPS HAS THE POTENTIAL TO PRODUCE VERY HEAVY DOWNPOURS...AS WELL AS GUSTY WINDS OVER 50 MPH. AN ISOLATED SEVERE GUST ALSO CANNOT BE RULED OUT. WET MICROBURST POTENTIAL WILL BE HIGH....WITH CAPES OVER 4000...AND DRIER AIR IN THE MID LEVELS THAT COULD MIX DOWN TO THE SURFACE WITH EVAPORATIVE COOLING. A FEW OTHER STATIONARY BOUNDARIES OUT THERE COULD LEAD TO MORE CONVECTIVE DEVELOPMENT LATER THIS AFTERNOON. UPDATES ARE OUT. 56/GOGGINS && .PREVIOUS DISCUSSION... EVEN THOUGH WE ARE DEALING WITH A FAIRLY STRONG UPPER RIDGE...IT APPEARS THAT THE RIDGE WILL NOT BE STRONG ENOUGH OR VERTICALLY STACKED ENOUGH TO INHIBIT CONVECTION. PER THE LATEST SATELLITE IMAGERY...THERE ARE SEVERAL MID TO UPPER LEVEL DISTURBANCES SPINNING IN THE VICINITY OF THE SEUS. THE MODEL SUITE AGREES THAT MEAN MOISTURE VALUES INCREASE WHILE HIGH TEMPERATURES ARE FORECASTED TO REACH THE CONVECTIVE TEMPERATURE. THEREFORE...EXPECT A BIT MORE COVERAGE OF AFTERNOON THUNDERSTORMS THAN THE PREVIOUS FEW DAYS. MODEL SOUNDINGS ALSO DEPICT THE THREAT OF A FEW WET MICROBURSTS. YESTERDAY THE MODEL SOUNDINGS WERE NOT ALL THAT IMPRESSIVE AND WE ACTUALLY DID HAVE A FEW WIND GUSTS OF SEVERE MAGNITUDE. WILL RE- EVALUATE AFTER THE 12Z SOUNDING COMES IN. THE GFS DID NOT AGREE WITH THE ECMWF/NAM OR ITS OWN ENSEMBLE MEMBERS ON POPS TODAY AND LEANED AWAY FROM IT AND WENT WITH SCATTERED POPS. KEEP THE SCATTERED POPS IN THE FORECAST THE ENTIRE PERIOD WITH THE BEST CHANCE DURING THE MAXIMUM HEATING EACH AFTERNOON AND LASTING INTO THE EARLY EVENING. IT IS REALLY TOO EARLY TO TELL IF ANY DISTURBANCE WILL ENHANCE RAIN CHANCES AND POTENTIALLY ORGANIZE SOME STORMS...BUT CAN NOT RULE IT OUT COMPLETELY ON ANY DAY. THE WET MICROBURST POTENTIAL IS TOUGH TO FORECAST BEYOND A DAY OR SO BUT THE POTENTIAL APPEARS MUCH LOWER AFTER TODAY. A FEW COLD FRONTS APPROACH THE AREA FROM THE NORTH AND NORTHEAST...GETTING A PUSH FROM THE SYSTEMS MOVING THROUGH THE NORTHERN STREAM. THE FIRST ARRIVES WEDNESDAY NIGHT INTO THURSDAY WHILE ANOTHER ONE APPEARS AROUND MONDAY. REALLY DO NOT THINK THESE FRONTS WILL PUSH THROUGH THE AREA BUT MAY DROP THE DEW POINTS A FEW DEGREES AS THEY WASH OUT....ESPECIALLY NORTHEAST. MEAN MOISTURE AND INSTABILITY APPEAR GOOD ENOUGH FOR THE POPS TO REMAIN JUST ABOVE CLIMATOLOGY FOR THE ENTIRE PERIOD AS CONFIDENCE WAS NOT HIGH ENOUGH TO LOWER MENTION. IT LOOKS LIKE ONE MORE DAY OF HEAT INDICES BETWEEN 98 AND 105 DEGREES ACROSS CENTRAL ALABAMA. THE COMBINATION OF HIGH TEMPERATURES AND HUMIDITY WILL NOT BE QUITE AS HIGH THE REMAINDER OF THE FORECAST...ALTHOUGH THE HIGHS ARE STILL IN THE 90S. WILL ISSUE THE SPS FOR ONE MORE DAY. 75 && .AVIATION...12Z TAF DISCUSSION. A HOMOGENEOUS AIRMASS ACROSS ALL OF CENTRAL ALABAMA WILL RESULT IN NEARLY IDENTICAL EXPECTED CONDITIONS AT ALL SITES TODAY. HOWEVER AS INDIVIDUAL THUNDERSTORMS DEVELOP LOCAL CONDITIONS WILL VARY GREATLY. THUNDERSTORMS SHOULD BEGIN TO DEVELOP AROUND 17Z ACROSS THE AREA AND CONTINUE WELL AFTER SUNSET...ALTHOUGH COVERAGE AND INTENSITY SHOULD BEGIN TO DIMINISH AFTER 01Z. MICROBURSTS ARE A CONCERN TODAY AND COULD RESULT IN WIND GUSTS IN EXCESS OF 50 MPH. RADAR SIGNATURES WILL NEED TO BE MONITORED VERY CLOSELY FOR THIS HAZARD. BY 06Z MOST OF THE CONVECTION SHOULD HAVE DISSIPATED. ADDITIONAL GROUND MOISTURE FROM THUNDERSTORMS WILL LIKELY RESULT IN PATCHY FOG. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST UNTIL FURTHER NOTICE WHILE CEILOMETER DATA IS BEING MONITORED FOR ACCURACY. 12/SIRMON && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 75/75/27
Hazardous weather outlook, Jun 15, 6:00 AM CDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 600 AM CDT TUE JUN 15 2010 ALZ011>015-017>050-161100- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 600 AM CDT TUE JUN 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON ACROSS ALL OF CENTRAL ALABAMA. A FEW STORMS WILL HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS TO 50 MPH OR GREATER AS WELL AS BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME. 12/SIRMON
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 11:57 AM CDT | Severe Thunderstorm Warning | BMX | Winston | 48 min |
| Jun 15, 12:20 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Tuscaloosa | 40 min |
| Jun 15, 12:26 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 34 min |
| Jun 15, 12:28 PM CDT | Areal Flood Advisory | BMX | Jefferson | 2 hr |
| Jun 15, 12:43 PM CDT | Severe Thunderstorm Warning | BMX | Walker | 32 min |
| Jun 15, 12:49 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 26 min |
| Jun 15, 12:52 PM CDT | Flash Flood Warning | BMX | Jefferson | 3 hr |
| Jun 15, 12:56 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Tuscaloosa | 34 min |
| Jun 15, 1:10 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Walker | 35 min |
| Jun 15, 1:24 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Shelby | 36 min |
| Jun 15, 1:31 PM CDT | Severe Thunderstorm Warning | BMX | Walker | 29 min |
| Jun 15, 1:44 PM CDT | Severe Thunderstorm Warning | BMX | St. Clair | 31 min |
| Jun 15, 1:49 PM CDT | Areal Flood Advisory | BMX | Jefferson, Shelby | 116 min |
| Jun 15, 1:51 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Marion | 24 min |
| Jun 15, 1:54 PM CDT | Severe Thunderstorm Warning | BMX | Chambers, Lee, Tallapoosa | 36 min |
| Jun 15, 1:57 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Shelby | 33 min |
| Jun 15, 1:59 PM CDT | Areal Flood Advisory | BMX | Walker | 2 hr |
| Jun 15, 2:00 PM CDT | Severe Thunderstorm Warning | BMX | Chambers | 30 min |
| Jun 15, 2:10 PM CDT | Flash Flood Warning | BMX | Jefferson, Shelby | 3 hr |
| Jun 15, 2:12 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Tuscaloosa | 33 min |
| Jun 15, 2:41 PM CDT | Severe Thunderstorm Warning | BMX | Winston | 34 min |
| Jun 15, 2:46 PM CDT | Areal Flood Advisory | BMX | Bibb, Jefferson, Tuscaloosa | 3 hr |
| Jun 15, 2:56 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cleburne | 34 min |
| Jun 15, 3:10 PM CDT | Severe Thunderstorm Warning | BMX | Randolph | 35 min |
| Jun 15, 3:19 PM CDT | Severe Thunderstorm Warning | BMX | Clay, Talladega | 26 min |
| Jun 15, 3:25 PM CDT | Flash Flood Warning | BMX | Randolph | 2 hr |
| Jun 15, 3:28 PM CDT | Severe Thunderstorm Warning | BMX | Bullock, Pike | 32 min |
| Jun 15, 3:34 PM CDT | Areal Flood Advisory | BMX | Calhoun, Cleburne | 116 min |
| Jun 15, 3:44 PM CDT | Severe Thunderstorm Warning | BMX | Clay | 31 min |
| Jun 15, 3:52 PM CDT | Flash Flood Warning | BMX | Calhoun, Cleburne | 3 hr |
| Jun 15, 3:54 PM CDT | Severe Thunderstorm Warning | BMX | Autauga, Dallas | 36 min |
| Jun 15, 4:13 PM CDT | Severe Thunderstorm Warning | BMX | Clay, Cleburne | 47 min |
| Jun 15, 4:19 PM CDT | Areal Flood Advisory | BMX | Clay, Cleburne | 116 min |
| Jun 15, 4:21 PM CDT | Severe Thunderstorm Warning | BMX | Barbour, Bullock, Macon, Russell | 39 min |
| Jun 15, 4:27 PM CDT | Severe Thunderstorm Warning | BMX | Autauga, Chilton | 33 min |
| Jun 15, 4:39 PM CDT | Severe Thunderstorm Warning | BMX | Sumter | 36 min |
| Jun 15, 4:47 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Pickens, Sumter | 28 min |
| Jun 15, 4:52 PM CDT | Severe Thunderstorm Warning | BMX | Autauga | 38 min |
| Jun 15, 4:56 PM CDT | Areal Flood Advisory | BMX | Autauga, Chilton, Coosa, Elmore | 2 hr |
| Jun 15, 4:58 PM CDT | Severe Thunderstorm Warning | BMX | Dallas, Perry | 32 min |
| Jun 15, 5:02 PM CDT | Areal Flood Advisory | BMX | Greene, Pickens, Sumter, Tuscaloosa | 3 hr |
| Jun 15, 5:08 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Pickens, Tuscaloosa | 37 min |
| Jun 15, 5:18 PM CDT | Severe Thunderstorm Warning | BMX | Chambers, Lee, Tallapoosa | 42 min |
| Jun 15, 5:36 PM CDT | Severe Thunderstorm Warning | BMX | Pickens, Tuscaloosa | 24 min |
| Jun 15, 5:45 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Hale, Perry | 45 min |
| Jun 15, 5:52 PM CDT | Severe Thunderstorm Warning | BMX | Hale, Perry | 23 min |
| Jun 15, 5:55 PM CDT | Areal Flood Advisory | BMX | Greene, Pickens, Tuscaloosa | 3 hr |
| Jun 15, 6:04 PM CDT | Areal Flood Advisory | BMX | Bibb, Greene, Hale, Perry | 3 hr |
| Jun 15, 6:04 PM CDT | Severe Thunderstorm Warning | BMX | Pike | 41 min |
| Jun 15, 6:16 PM CDT | Severe Thunderstorm Warning | BMX | Hale, Perry | 44 min |
| Jun 15, 6:36 PM CDT | Flash Flood Warning | BMX | Bibb, Hale, Perry | 114 min |
| Jun 15, 6:43 PM CDT | Areal Flood Advisory | BMX | Russell | 2 hr |
| Jun 15, 6:50 PM CDT | Areal Flood Advisory | BMX | Jefferson, Shelby, Tuscaloosa | 115 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.